Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 35, NWS Charleston, SC

April 16, 2011Allendale County, Colleton County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 16, 2011, 2:05 PM EDT for Allendale County, Colleton County, Hampton County, South Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2011, 2:05 PM EDT (18:05 UTC)
Expired
Apr 16, 2011, 2:45 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Colleton County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WUUS52 KCHS 161805
SVRCHS
SCC005-029-049-161845-
/O.NEW.KCHS.SV.W.0035.110416T1805Z-110416T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 245 PM EDT

* AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR VARNVILLE...MOVING NORTHEAST AT 45 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CROCKETVILLE...VARNVILLE...MILEY...ISLANDTON...ASHTON...PADGETTS...
  LODGE...SMOAKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3316 8072 3280 8100 3286 8123 3308 8113
      3303 8107 3310 8095 3310 8094 3307 8090
      3309 8089 3313 8089 3318 8080
TIME...MOT...LOC 1805Z 219DEG 38KT 3290 8107

$$
2 follow-up statements
326 
WWUS52 KCHS 161819
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT SAT APR 16 2011

SCC005-161830-
/O.CAN.KCHS.SV.W.0035.000000T0000Z-110416T1845Z/
ALLENDALE SC-
219 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3316 8072 3286 8095 3293 8105 3297 8107
      3303 8107 3310 8095 3310 8094 3307 8090
      3309 8089 3313 8089 3318 8080
TIME...MOT...LOC 1820Z 219DEG 38KT 3302 8095

$$

SCC029-049-161845-
/O.CON.KCHS.SV.W.0035.000000T0000Z-110416T1845Z/
HAMPTON SC-COLLETON SC-
219 PM EDT SAT APR 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR NORTHWESTERN COLLETON AND NORTH CENTRAL HAMPTON COUNTIES...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOSELLE...OR ABOUT 11 MILES NORTHEAST OF HAMPTON...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...ISLANDTON...LODGE...MILEY...PADGETTS...SMOAKS AND
WILLIAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

&&

LAT...LON 3316 8072 3286 8095 3293 8105 3297 8107
      3303 8107 3310 8095 3310 8094 3307 8090
      3309 8089 3313 8089 3318 8080
TIME...MOT...LOC 1820Z 219DEG 38KT 3302 8095

$$
683 
WWUS52 KCHS 161836
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
236 PM EDT SAT APR 16 2011

SCC029-049-161846-
/O.EXP.KCHS.SV.W.0035.000000T0000Z-110416T1845Z/
HAMPTON SC-COLLETON SC-
236 PM EDT SAT APR 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLETON AND
NORTH CENTRAL HAMPTON COUNTIES WILL EXPIRE AT 245 PM EDT...

AT 235 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR SOUTHEAST SOUTH CAROLINA.

LAT...LON 3316 8072 3286 8095 3293 8105 3297 8107
      3303 8107 3310 8095 3310 8094 3307 8090
      3309 8089 3313 8089 3318 8080
TIME...MOT...LOC 1836Z 221DEG 47KT 3316 8075

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:47 PM EDT, 18 minutes earlier.

Area forecast discussion, Apr 16, 1:47 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA FROM THE WEST LATE THIS
AFTERNOON. HIGH PRESSURE WILL DOMINATE THROUGH MID WEEK BEFORE
ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST AND POSSIBLY
STALLS OUT OVER OR NEAR THE AREA LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A PDS TORNADO WATCH HAS BEEN ISSUED FOR ALL OF SOUTHERN SOUTH
CAROLINA UNTIL 9 PM. EHI/S HAVE INCREASED TO 4-6 UNITS AHEAD OF AN
APPROACHING COLD FRONT WITH CAPES RISING WELL OVER 2000 J/KG.
MODIFIED 16Z SPECIAL CHS SOUNDING SHOWED IMPRESSIVE INSTABILITY
WITH SBCAPE OVER 3000 J/KG...HAIL CAPE OVER 1000 J/KG AND DCAPES
NEAR 900 J/KG WITH A CALCULATED EHI OF 3 UNITS. BOTH INSTABILITY
AND SHEAR PROFILES WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON
WITH A BROKEN QLCS LIKELY TO EVOLVE OVER THE NEXT FEW HOURS. A
PARTICULARLY DANGEROUS SITUATION /PDS/ TORNADO WATCH WAS RECENTLY
ISSUED WHICH SEEMS QUITE REASONABLE GIVEN CURRENT THERMODYNAMIC
AND KINEMATIC TRENDS. CERTAINLY NOT A NON-ZERO SEVERE RISK FOR
SOUTHEAST GEORGIA AND ANOTHER WATCH MAY BE NEEDED ESPECIALLY FOR
THE I-95 CORRIDOR COUNTIES.

ASIDE OF THE SEVERE WEATHER...WINDS AT THE SANTEE DAM ON EASTERN
LAKE MARION ARE VERY NEAR HIGH WIND WARNING CRITERIA FOR LAKE
MOULTRIE. HAVE UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING
UNTIL 6 PM.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
EXPECT IMPROVING CONDITIONS TONIGHT AFTER THE COLD FRONT PUSHES
OFFSHORE THIS EVENING. HIGH PRESSURE WILL THEN SLIDE EAST OVER THE
AREA THROUGH TUESDAY PROVIDING DRY WEATHER. TEMPERATURES WILL START
BELOW NORMAL THROUGH SUN NIGHT...THEN BECOME ABOVE NORMAL BEGINNING
MON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
SURFACE HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH
MID WEEK WITH UPPER LEVEL HIGH PRESSURE BUILDING CONSIDERABLY OVER
THE SOUTHEAST STATES AND WESTERN ATLANTIC. THE STRONG SUBSIDENCE
WILL GENERALLY KEEP RAIN-FREE CONDITIONS IN PLACE...HOWEVER A
STRENGTHENING ONSHORE FLOW COULD RESULT IN ISOLATED DIURNAL
CONVECTION BEGINNING WED BUT PROBABILITIES ARE TOO LOW TO MENTION AT
THIS POINT. RAIN CHANCES WILL INCREASE TOWARD THE END OF THE WEEK AS
A COLD FRONT DROPS TOWARD THE AREA. TEMPERATURES WILL BE ABOVE
NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD FRONT
WILL CONTINUE TO DEVELOP AND PROPAGATE TOWARD BOTH TERMINALS THIS
AFTERNOON. CONDITIONS ACROSS THE CHARLESTON AREA WILL REMAIN MORE
FAVORABLE FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THAN ACROSS
SOUTHEAST GEORGIA. THUS...HAVE INCLUDED A TEMPO GROUP FOR KCHS OF
MVFR TSRA. WITH ANY THUNDERSTORM THAT DEVELOPS CONDITIONS COULD
QUICKLY DETERIORATE TO BELOW IFR LEVELS...BUT PREFER TO AMEND IF
THESE CONDITIONS ARE EXPECTED. TIMED THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF KCHS BY 19Z. EXPECT MAJORITY OF ANY DEVELOPMENT TO PUSH
NORTH AND EAST OF THE TERMINAL AFTER 22Z. HOWEVER WILL MAINTAIN
MENTION OF CB THROUGH 01Z TO COMPENSATE FOR ANY LINGERING
SHOWERS/THUNDERSTORMS.

EVENTHOUGH INSTABILITY FACTORS ARE BETTER NORTH OF KSAV...CAN NOT
COMPLETELY RULE OUT THE POSSIBILITY OF A THUNDERSTORM AFFECTING THE
KSAV. HOWEVER...WILL KEEP TS OUT OF TAFS FOR NOW. BASED ON RADAR
TRENDS...TIMED SHOWERS TO AFFECT KSAV RIGHT AROUND 18Z. ADDITIONAL
DEVELOPMENT IS EXPECTED THIS AFTERNOON...THUS WILL KEEP MENTION OF CB
UNTIL 21Z.

THIS EVENING GUSTY CONDITIONS WILL DIMINISH AS THE COLD FRONT PULLS
AWAY FROM THE AREA. HOWEVER...MODEL SOUNDINGS SHOW THAT WINDS ALOFT
WILL REMAIN AROUND 35 KNOTS FOR THE FIRST HALF OF THE OVERNIGHT.
THUS...AS WINDS AT THE SURFACE DIMINISH AFTER SUNSET...EXPECT A FEW
HOURS OF LLWS PRIOR TO 06Z.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL.

&&

.MARINE...
HAZARDOUS CONDITIONS WILL DEVELOP QUICKLY THIS MORNING ACROSS ALL COASTAL
WATERS WITH MODEL LOW-LEVEL WIND FIELDS AND MIXING PROFILES
SUGGESTING FREQUENT GUSTS TO 35 KT GALES WILL BE POSSIBLE ACROSS
THE SOUTH CAROLINA NEARSHORE WATERS AND THE GEORGIA OFFSHORE
WATERS. THERE REMAINS SOME UNCERTAINLY ON THE DEGREE OF MIXING
THAT WILL OCCUR BUT WITH WATER TEMPS NOW WITHIN A DEGREE OR TWO OF
70...SUSPECT A FAIR AMOUNT WILL OCCUR DESPITE THE WARM AIR
ADVECTION REGIME. WILL UPGRADE THE GALE WATCH TO A WARNING FOR
THE WATERS FROM THE SAVANNAH RIVER NORTH AS WELL AS THE GEORGIA
OFFSHORE WATERS AND THE CHARLESTON HARBOR THROUGH 6 PM. SEAS WILL
BUILD TO 5-7 FT IN THE SOUTH CAROLINA NEARSHORE WATERS AND GEORGIA
OFFSHORE WATERS...3-6 FT IN THE GEORGIA NEARSHORE WATERS...WITH
WAVES OF 2-3 FT IN THE CHARLESTON HARBOR.

TONIGHT THROUGH WEDNESDAY...IMPROVING CONDITIONS EXPECTED TONIGHT
BEHIND THE COLD FRONT. HIGH PRESSURE WILL BUILD IN FROM THE WEST AND
SLIDE EAST ACROSS THE AREA THROUGH THE PERIOD...ENDING UP IN THE
WESTERN ATLANTIC BEGINNING MONDAY. EXPECT INCREASING INFLUENCES FROM
THE SEA BREEZE AND NOCTURNAL SURGING BUT BEYOND THIS
EVENING...CONDITIONS WILL REMAIN BELOW ADVISORY THRESHOLDS.

&&

.TIDES/COASTAL FLOODING...
EVENING HIGH TIDES WITH THE UPCOMING PERIGEAN SPRING TIDES WILL
NOT BE FAR FROM LEVELS WHERE SHALLOW COASTAL FLOODING TYPICALLY
OCCURS THIS WEEKEND INTO EARLY NEXT WEEK. ANY ONSHORE FLOW WILL
LEAD TO EVEN HIGHER LEVELS AND WE WILL NEED TO CAREFULLY MONITOR
THE SITUATION TO SEE IF ANY COASTAL FLOOD ADVISORIES WILL BE
REQUIRED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH WIND WARNING UNTIL 6 PM EDT THIS EVENING FOR SCZ045.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ044-048>050-
     052.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR AMZ330-350-352-
     374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR AMZ354.

&&
Hazardous weather outlook, Apr 16, 12:32 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1232 PM EDT SAT APR 16 2011

SCZ044-052-171645-
DORCHESTER-TIDAL BERKELEY-
1232 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ045-171645-
INLAND BERKELEY-
1232 PM EDT SAT APR 16 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ050-171645-
CHARLESTON-
1232 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ117-119-139-141-171645-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
1232 PM EDT SAT APR 16 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE AREA TODAY AS A POWERFUL STORM SYSTEM APPROACHES THE REGION
FROM THE WEST. CONDITIONS WILL FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...MAINLY FROM LATE MORNING THROUGH MID
AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
WEATHER THREATS. ISOLATED TORNADOES COULD ALSO OCCUR.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST ON
THIS POTENTIAL SEVERE WEATHER EVENT. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ048-049-171645-
BEAUFORT-COASTAL COLLETON-
1232 PM EDT SAT APR 16 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   WIND ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ051-171645-
COASTAL JASPER-
1232 PM EDT SAT APR 16 2011

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RISK FOR RIP CURRENTS.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

GAZ087-088-099>101-114>116-118-137-138-140-171645-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
1232 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE AREA TODAY AS A POWERFUL STORM SYSTEM APPROACHES THE REGION
FROM THE WEST. CONDITIONS WILL FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...MAINLY FROM LATE MORNING THROUGH MID
AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
WEATHER THREATS. ISOLATED TORNADOES COULD ALSO OCCUR.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST ON
THIS POTENTIAL SEVERE WEATHER EVENT. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

SCZ040-042-043-047-171645-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
1232 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ330-350-352-171645-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
1232 PM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ374-171645-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1232 PM EDT SAT APR 16 2011

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH
OF THE AREA TODAY AS A POWERFUL STORM SYSTEM APPROACHES THE REGION
FROM THE WEST. CONDITIONS WILL FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...MAINLY FROM LATE MORNING THROUGH MID
AFTERNOON...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE
WEATHER THREATS. ISOLATED TORNADOES COULD ALSO OCCUR.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST ON
THIS POTENTIAL SEVERE WEATHER EVENT. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AMZ354-171645-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1232 PM EDT SAT APR 16 2011

...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF
THE AREA TODAY AS A POWERFUL STORM SYSTEM APPROACHES THE REGION
FROM THE WEST. CONDITIONS WILL FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS...MAINLY THIS AFTERNOON...WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. ISOLATED
WATERSPOUTS COULD ALSO OCCUR.

THIS IS A POTENTIALLY DANGEROUS SITUATION. STAY TUNED TO NOAA
WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST ON
THIS POTENTIAL SEVERE WEATHER EVENT. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Apr 16, 1:38 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
138 PM EDT SAT APR 16 2011

GAZ100-101-116-118-119-137-138-SCZ047-048-051-161815-
BEAUFORT-BULLOCH-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
BRYAN-INLAND CHATHAM-INLAND JASPER-INLAND LIBERTY-LONG-
138 PM EDT SAT APR 16 2011

...SHOWERS WITH STRONG GUSTY WINDS WILL IMPACT PORTIONS OF
LONG...EFFINGHAM...BULLOCH...BRYAN...LIBERTY...BEAUFORT...CHATHAM
AND JASPER COUNTIES THROUGH 215 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS...6 MILES EAST OF LETFORD...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...BURROUGHS...EBENEZER...EDEN...ELLABELL...
FLEMINGTON...FORT STEWART...GARDEN CITY...HINESVILLE...I-16/I-95
INTERCHANGE...LANIER...MARLOW...MCINTOSH...MEINHARD...MELDRIM...
MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RICHMOND HILL...
RINCON...SAVANNAH AIRPORT...SPRINGFIELD...STILLWELL...HARDEEVILLE...
PRITCHARDVILLE AND PURYSBURGH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THESE STORMS ARE
CAPABLE OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3249 8120 3223 8088 3209 8107 3209 8108
      3208 8108 3174 8155 3195 8177
TIME...MOT...LOC 1734Z 229DEG 46KT 3204 8147
Local storm report, Apr 16, 1:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     NON-TSTM WND GST CHARLESTON AIRPORT      32.90N  80.04W
04/16/2011  M43 MPH          CHARLESTON         SC   ASOS

&&

EVENT NUMBER CHS1100305

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:35 PM EDTHigh Wind WarningCHSBerkeley7 hr
Apr 16, 3:18 PM EDTSpecial Weather StatementCHSDorchester27 min
Apr 16, 4:11 PM EDTSpecial Weather StatementCHSDorchester49 min
Apr 16, 4:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester53 min
Apr 16, 4:53 PM EDTTornado WarningCHSBerkeley37 min
Apr 16, 5:28 PM EDTTornado WarningCHSBerkeley32 min
Apr 16, 5:29 PM EDTSevere Thunderstorm WarningCHSBerkeley61 min
Apr 16, 5:53 PM EDTTornado WarningCHSBerkeley52 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.